Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 146, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 15, 2022, 3:23 PM CDT for Mississippi County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2022, 3:23 PM CDT (20:23 UTC)
- Expired
- May 15, 2022, 3:57 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mississippi County, AR
The radar
The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 359 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:00 PM CDT, 23 minutes earlier.
Area forecast discussion, May 15, 3:00 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Memphis TN 300 PM CDT Sun May 15 2022 .DISCUSSION... A cluster of thunderstorms over Central Arkansas are quickly racing toward the Mid-South at this time. The highest instability remains across Southeast Arkansas where CAPE values are around 5000 J/KG. The trajectory of those storms are following this axis of higher instability. If the trend continues expect the storms to move into areas of East Arkansas, south of Forrest City into Northwest Mississippi over the next couple of hours. Additional storms have developed along the Mississippi River on the edge of the humid airmass(dewpoints in the lower 70s) and the drier air(mid to upper 60s). Damaging winds and hail will be the main threat with any storms this afternoon into the evening. Locally heavy rainfall will also be possible. The complex of storms will race through the entire CWA this evening. A few showers may develop behind the storms along the trailing cold front when it moves into the area during the overnight hours. Otherwise, cooler and drier air will begin to filter into the region behind the front. Pleasant conditions are expected on Monday as SFC high pressure builds over the region. Highs will remain in the lower to mid 80s but should feel nice with lower humidity. Lows Monday Night will drop into the mid 50s to lower 60s. The upper ridge will begin to build back on Tuesday. As the ridge builds back, a SFC warm front will lift northeastward over the area Tuesday Night into Wednesday morning. Can't rule out a few showers and thunderstorms developing along and ahead of the front. Chances for rain thereafter will occur along the periphery of the upper ridge until Friday. As a result, a few showers and thunderstorms may skirt Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. The upper ridge will then begin to break down allowing a cold front to move into the Mid-South Friday Night into Saturday. Both the GFS and ECMWF seem a lot faster with the clearing of the front. It is possible the front sinks south of the area on Saturday leaving much of next weekend dry. For now will continue with POPS. KRM && .AVIATION... 18Z TAFs A complicated first six hours of the TAF, with upstream TSRA over the Ozarks at discussion time. The western edge of this activity will likely drop south through AR, remaining predominately west of JBR and MEM. To the east, over south central MO, TSRA will take a more southeasterly track to into the Midsouth. It is not clear how connected the two areas of storms will be, with several CAMs suggesting wide gap of NIL weather until scattered TSRA develops in place near MEM/MKL along weak remnant boundaries, during peak surface heating. TSRA should end north to south through the evening. A high MVFR post-frontal cloud deck appears likely after sunrise, which should mix out with surface heating Monday morning. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 15, 11:47 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1147 AM CDT Sun May 15 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-161900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1147 AM CDT Sun May 15 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Another round of strong to severe storms will be possible this afternoon into this evening as a cluster of thunderstorms approaches the Midsouth from the Northwest. Damaging wind is expected to be the greatest threat. Large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. KRM
In the hours before
Special weather statement, May 15, 3:02 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
302 PM CDT Sun May 15 2022
ARZ028-MOZ113-115-152030-
Mississippi AR-Pemiscot MO-Dunklin MO-
302 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of northern
Mississippi, southwestern Pemiscot and southeastern Dunklin Counties
through 330 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manila, moving east at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Blytheville, Gosnell, Manila, Steele, Cooter, Dell, Holland, Calumet,
Dearman, Buckeye, Burton, Woodland Corner, Roseland, Lens Ford,
Wilson Junction, Stark City, Number Nine, Pettyville, Armorel and
Cole Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3589 8977 3587 8977 3586 8976 3585 8976
3583 9014 3600 9019 3612 8982
TIME...MOT...LOC 2002Z 257DEG 17KT 3594 9008
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:31 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 29 min |
| May 15, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 40 min |
| May 15, 5:13 PM CDT | Special Weather Statement | MEG | DeSoto | 32 min |
| May 15, 5:21 PM CDT | Special Weather Statement | MEG | Quitman | 24 min |
| May 15, 5:27 PM CDT | Special Weather Statement | MEG | Tate | 33 min |
| May 15, 5:44 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 61 min |
| May 15, 5:47 PM CDT | Special Weather Statement | MEG | Tallahatchie | 28 min |
| May 15, 5:49 PM CDT | Special Weather Statement | MEG | Chickasaw | 11 min |
| May 15, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 44 min |
| May 15, 6:03 PM CDT | Special Weather Statement | MEG | Chickasaw | 27 min |
| May 15, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 35 min |
| May 15, 6:35 PM CDT | Special Weather Statement | MEG | Lafayette | 25 min |
| May 15, 6:42 PM CDT | Special Weather Statement | MEG | Tallahatchie | 18 min |
| May 15, 6:46 PM CDT | Special Weather Statement | MEG | Yalobusha | 29 min |
| May 15, 6:49 PM CDT | Special Weather Statement | MEG | Clay | 26 min |
| May 15, 6:57 PM CDT | Special Weather Statement | MEG | Calhoun | 33 min |
| May 15, 2:42 AM CDT | Special Weather Statement | MEG | Lake, Obion | 33 min |
| May 15, 6:04 AM CDT | Special Weather Statement | MEG | Tipton | 26 min |
| May 15, 3:31 PM CDT | Special Weather Statement | MEG | Dyer | 29 min |
| May 15, 3:55 PM CDT | Special Weather Statement | MEG | Lauderdale | 35 min |
| May 15, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 39 min |
| May 15, 4:11 PM CDT | Special Weather Statement | MEG | Lake | 34 min |
| May 15, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 47 min |
| May 15, 4:45 PM CDT | Special Weather Statement | MEG | Lake, Obion | 30 min |
| May 15, 4:53 PM CDT | Special Weather Statement | MEG | Tipton | 37 min |
| May 15, 5:29 PM CDT | Special Weather Statement | MEG | Haywood, Lauderdale | 31 min |
| May 15, 5:32 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 28 min |
| May 15, 5:34 PM CDT | Special Weather Statement | MEG | Gibson | 26 min |
| May 15, 5:51 PM CDT | Special Weather Statement | MEG | Shelby | 24 min |
| May 15, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Tipton | 31 min |
| May 15, 6:08 PM CDT | Special Weather Statement | MEG | Carroll, Henderson | 37 min |
| May 15, 6:59 PM CDT | Special Weather Statement | MEG | Chester, Hardeman | 31 min |
| May 15, 4:41 PM CDT | Special Weather Statement | MEG | St. Francis | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.